Alert archive / Wisconsin / Frost Advisories in 2014

Frost Advisory 1, NWS Milwaukee, WI

May 15, 20144 counties in Wisconsin

NWS Milwaukee, WI issued this frost advisory at May 15, 2014, 8:47 PM CDT for 4 counties in Wisconsin. It took effect at May 16, 2014, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 15, 2014, 8:47 PM CDT (01:47 UTC)
In effect from
May 16, 2014, 1:00 AM CDT
Expired
May 16, 2014, 7:00 AM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

Counties Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WWUS73 KMKX 160147
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
847 PM CDT THU MAY 15 2014

...FROST LIKELY TONIGHT...

.CLEARING SKIES...LIGHT WINDS AND AN UNSEASONABLY COLD AIRMASS
WILL LIKELY RESULT IN AREAS OF FROST NORTH OF A RANDOM LAKE TO
WISCONSIN DELLS LINE AFTER MIDNIGHT. AREAS JUST TO THE SOUTH OF
THAT LINE MAY ALSO SEE PATCHY FROST IN LOW LYING AREAS. IF SKIES
DON/T CLEAR OUT SUFFICIENTLY...THE CHANCE FOR FROST WILL BE MUCH
LOWER. 

WIZ046-047-051-052-161000-
/O.NEW.KMKX.FR.Y.0001.140516T0600Z-140516T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN
847 PM CDT THU MAY 15 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT FRIDAY.

* TIMING...BETWEEN 1 AM AND 7 AM FRIDAY.

* TEMPERATURE...LOWS IN THE MID 30S WITH LIGHT OR CALM WIND. 

* IMPACTS...FROST COULD DAMAGE OR KILL YOUNG SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
DAVIS
2 follow-up statements
741 
WWUS73 KMKX 160936
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CDT FRI MAY 16 2014

...FROST LIKELY TONIGHT...

.SKIES ARE FINALLY CLEARING...AND ALONG WITH LIGHT WINDS AND AN
UNSEASONABLY COLD AIRMASS...HAVE ALLOWED TEMPERATURES TO DROP
INTO THE LOW TO MID 30S. THIS WILL LIKELY PRODUCE AREAS OF FROST
NORTH OF A RANDOM LAKE TO WISCONSIN DELLS LINE BY DAYBREAK. AREAS
JUST TO THE SOUTH OF THAT LINE MAY ALSO SEE PATCHY FROST IN LOW
LYING AREAS.

WIZ046-047-051-052-161200-
/O.CON.KMKX.FR.Y.0001.000000T0000Z-140516T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN
436 AM CDT FRI MAY 16 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

* TIMING...BETWEEN 4 AM AND 7 AM FRIDAY.

* TEMPERATURE...LOWS IN THE LOW TO MID 30S WITH LIGHT OR CALM
  WIND.

* IMPACTS...FROST COULD DAMAGE OR KILL YOUNG SENSITIVE PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
REM
603 
WWUS73 KMKX 161202
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 AM CDT FRI MAY 16 2014

...FROST ADVISORY ALLOWED TO EXPIRE...

.WHILE PATCHY FROST IS STILL EXPECTED FOR THE NEXT HOUR OR TWO...
THE POTENTIAL FOR WIDESPREAD FROST HAS ENDED WITH DAYBREAK SO THE
FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

WIZ046-047-051-052-161315-
/O.EXP.KMKX.FR.Y.0001.000000T0000Z-140516T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN
702 AM CDT FRI MAY 16 2014

...FROST ADVISORY EXPIRED AT 7 AM CDT THIS MORNING...

THE FROST ADVISORY EXPIRED AT 7 AM CDT THIS MORNING.


$$

REM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at May 15, 3:08 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, May 15, 3:08 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CDT THU MAY 15 2014

.SHORT TERM...

.TONIGHT AND FRIDAY...FORECAST CONFIDENCE...MEDIUM

SHOWERS ARE POSSIBLE ACROSS THE SOUTH THIS EVENING...WITH
DIMINISHING CHANCES OVERNIGHT AS AN UPPER TROUGH SITS OVERHEAD AND
SFC LOW PRESSURE SLOWLY SLIDES ACROSS NORTHERN ILLINOIS. SHOWERS ARE
POSSIBLE ACROSS SOUTHERN WISCONSIN TOMORROW AS THE UPPER TROUGH
LINGERS OVERHEAD.

CLOUDS HAVE BECOME MORE CELLULAR THIS AFTERNOON...WHICH SUGGESTS
SOME CLEARING IS POSSIBLE THIS EVENING INTO TONIGHT AS DAYTIME
HEATING IS LOST. DEPENDING ON THE EXTENT OF CLOUD
COVER...TEMPERATURES MAY GET LOW ENOUGH IN PORTIONS OF THE NORTHERN
FORECAST AREA FOR SOME PATCHY FROST LATE TONIGHT INTO EARLY FRIDAY
MORNING. CONFIDENCE IS NOT HIGH ENOUGH FOR AN ADVISORY THOUGH.

TEMPERATURES FRIDAY WILL REMAIN WELL BELOW NORMAL...WITH HIGHS ONLY
IN THE UPPER 40S NEAR LAKE MICHIGAN AND LOW 50S FARTHER INLAND.

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE...HIGH.

THE 250 MB UPPER LEVEL TROUGH AXIS EXITS EASTERN WISCONSIN FRIDAY
NIGHT AND REACHES LOWER MICHIGAN SATURDAY. A 95 KNOT UPPER JET
MOVES FROM EASTERN NEBRASKA TO SOUTHERN ILLINOIS. THE 700/850 MB
COLD CORE OF -15/-3 CELSIUS MOVES OFF WITH WARM AIR ADVECTION
BEGINNING ON SATURDAY. WHILE SKIES MAY BECOME PARTLY
CLOUDY...FORECAST SOUNDINGS HAVE ENOUGH LOW LEVEL MOISTURE SO WILL
MENTION ONLY PATCHY FROST AT THIS MOMENT.

LOW LEVEL MOISTURE BEGINS TO DRY BUT LAPSE RATES OF 8 TO 9.5
CELSIUS/KG DURING THE AFTERNOON SATURDAY MAY BRING AN ISOLATED
SHOWER.

.SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE...HIGH.

MID/UPPER LEVEL RIDGING BEGINS OVER THE EASTERN PLAINS AS SLOW
850/700 MB WARMING CONTINUES.

SURFACE HIGH PRESSURE WILL EXTEND ACROSS THE GREAT LAKES REGION
WITH WEAK SOUTH RETURN FLOW BEGINNING SUNDAY. A LAKE BREEZE WILL
KEEP LAKESHORE TEMPERATURES COOLER.

ENOUGH MOISTURE REMAINS AT 850 MB FOR MAINLY SCATTERED CUMULUS.

.LONG TERM...

.SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE...MEDIUM.

THE MID/UPPER LEVEL RIDGE BUILDS ACROSS THE UPPER MISSISSIPPI
VALLEY.

THE SURFACE HIGH IS STILL CENTERED OVER THE EASTERN GREAT LAKES
WITH THE SOUTH LOW LEVEL FLOW CONTINUING. SOME LIGHT
PRECIPITATION OF A HUNDTRETH OR SO AFFECTS SOUTH CENTRAL
WISCONSIN ON THE 00Z ECMWF...BUT THE 06Z DGEX AND NAM ARE MOSTLY
DRY.

TUESDAY AND THURSDAY...FORECAST CONFIDENCE MEDIUM.

THE UPPER RIDGE MOVES INTO WISCONSIN BUT FLATTENS.
WEAK LOW PRESSURE MOVES INTO THE PLAINS AND PUSHES TOWARD THE
MID/UPPER MISSISSIPPI VALLEY WEDNESDAY.

THE WARM FRONT STAYS TO THE SOUTH...WITH LIGHT PRECIPITATION
MOVING EAST ACROSS SOUTHERN WISCONSIN.

THE 00Z ECMWF IS FASTEST WITH THE TROUGH...MOVING IT INTO THE
OHIO RIVER AREA THURSDAY...WHILE THE GFS BRINGS A WEAK LOW ACROSS
SOUTHERN WISCONSIN. THE 06Z DGEX IS SIMILAR TO THE ECMWF AND IS
PREFERRED AT THIS MOMENT.

&&

.AVIATION/00Z TAFS/...

A FEW SHOWERS ARE POSSIBLE MAINLY SOUTH TONIGHT AND AGAIN
TOMORROW ACROSS SOUTHERN WISCONSIN AS AN UPPER TROUGH LINGERS ACROSS
THE GREAT LAKES. VFR CONDITIONS WILL PERSIST INTO THE
EVENING. KEPT CONDITIONS VFR IN THE TAFS THROUGH TOMORROW...BUT
THERE IS CERTAINLY A CHANCE FOR SOME MVFR CIGS AT TIMES.

&&

.MARINE...

NORTHERLY WINDS ARE STILL GUSTY TO 25 KNOTS AT TIMES...SO WILL KEEP
THE SMALL CRAFT ADVISORY GOING UNTIL 03Z...WHEN WAVES SHOULD FINALLY
FALL BELOW 4 FEET.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643-644.

&&

TONIGHT/FRIDAY AND AVIATION/MARINE...DDV
FRIDAY NIGHT THROUGH THURSDAY...HENTZ
Hazardous weather outlook, May 15, 2:52 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT THU MAY 15 2014

WIZ046-047-051-052-056>060-062>072-162000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
252 PM CDT THU MAY 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A POTENTIAL FOR PATCHY FROST TONIGHT IN RURAL LOW-LYING
AREAS..ESPECIALLY NORTH OF MADISON TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A POTENTIAL FOR PATCHY FROST FRIDAY NIGHT.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS TUESDAY AS A WARM FRONT
APPROACHES FROM THE SOUTH...WITH CHANCES CONTINUING INTO WEDNESDAY
AS WEAK LOW PRESSURE APPROACHES FROM THE SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-162000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
252 PM CDT THU MAY 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IN EFFECT UNTIL LATE THIS EVENING...FOR
GUSTY NORTH WINDS AND HIGH WAVES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS TUESDAY AS A WARM FRONT
APPROACHES FROM THE SOUTH...WITH CHANCES CONTINUING INTO
WEDNESDAY.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 15, 7:54 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
754 PM CDT THU MAY 15 2014

WIZ046-047-051-052-056>058-160600-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM
754 PM CDT THU MAY 15 2014

...SOME FROST POTENTIAL TONIGHT...

TEMPERATURES WILL BE FALLING INTO THE MID 30S NORTH OF MADISON...
RAISING THE CONCERN FOR FROST IN FAVORED LOW LYING AREAS.
HOWEVER...CURRENT SATELLITE IMAGERY SHOWS ABUNDANT CLOUDINESS
ACROSS THE AREA AND THERE IS UNCERTAINTY AS TO HOW MUCH CLEARING
WE WILL SEE BEFORE SUNRISE. IF IT CLEARS OUT MORE RAPIDLY...FROST
CHANCES WILL INCREASE.

RIGHT NOW...A WIDESPREAD FROST DOESN/T APPEAR LIKELY AS CLOUDS AND
TEMPERATURES DON/T LOOK FAVORABLE ENOUGH. AS A PRECAUTION...YOU
MAY WANT TO PROTECT SENSITIVE PLANTS IF YOU LIVE IN A LOW SPOT OR
ARE OUTSIDE OF AN URBAN AREA.

DAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:40 PM CDTFrost AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more16 hr

Nearby

Frost Advisories in Wisconsin, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.